Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 4:30 PM EDT for Talbot County, Taylor County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 10, 2018, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Talbot County, GA, Taylor County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WUUS52 KFFC 102030
SVRFFC
GAC263-269-102100-
/O.NEW.KFFC.SV.W.0119.180610T2030Z-180610T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
430 PM EDT SUN JUN 10 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Talbot County in west central Georgia...
Western Taylor County in west central Georgia...
* Until 500 PM EDT.
* At 430 PM EDT, a severe thunderstorm was located near Mauk, or 9
miles west of Butler, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butler, Junction City, Howard, Rupert, Charing, Wesley Church and
Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3244 8440 3245 8441 3248 8441 3250 8443
3260 8446 3270 8430 3243 8420
TIME...MOT...LOC 2030Z 254DEG 3KT 3255 8441
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
653
WWUS52 KFFC 102055
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
455 PM EDT SUN JUN 10 2018
GAC263-269-102105-
/O.EXP.KFFC.SV.W.0119.000000T0000Z-180610T2100Z/
Talbot GA-Taylor GA-
455 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TALBOT AND
WESTERN TAYLOR COUNTIES WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3244 8440 3245 8441 3248 8441 3250 8443
3260 8446 3270 8430 3243 8420
TIME...MOT...LOC 2055Z 254DEG 3KT 3256 8439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:31 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 10, 2:31 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 231 PM EDT Sun Jun 10 2018 .SHORT TERM /Tonight through Monday Night/... Diurnal convection will be the rule for this afternoon and Monday. Weak trough is situated across the northern portion of the forecast area this afternoon. The convergence line was fairly well depicted in the satellite vis a few hours ago. Do expect convection to continue firing this afternoon, feeding off the instability and outflows helping to propagate storms. Locally heavy rainfall, lightning and gusty winds will be the main weather hazards through the evening. However, this time of year, an isolated severe thunderstorm is not out of the question. Have seen some high reflectivity cores already, so some small hail is possible but damaging wind gusts would be the primary severe thunderstorm hazard. Tomorrow will be much like today. Have noticed some steeper mid level lapse rates across the CWFA, mainly north of I-20. So, storm coverage should be a little more widespread and the potential for a severe thunderstorm will be slightly higher. NListemaa .LONG TERM /Tuesday through Sunday/... Overall, extended forecast looks to be on track, and have only made minor tweaks to the beginning and very end of the period. Diurnally driven convection will continue each day, and the GFS continues to advertise a Day 7 tropical low (which seems to be the norm these days for the GFS) moving into Texas from the Gulf - which the ECMWF has yet to indicate. Time will tell how this plays out, but for now at least the GFS has had good run-to-run consistency with this feature. Previous discussion follows... 31 /Issued 412 AM EDT Sun Jun 10 2018/ Very little change to the overall moist/tropical regime through the period. Expecting daily diurnally driven scattered convection with some possible weak impulses in the north providing a bit extra forcing for more organized or widespread development. Have continued mainly 40-50 percent pops each day with potential for some isolated strong to severe storms in the afternoon/evening periods. The GFS continues also to have a tropical low pushing north into some part of the western/central Gulf by next weekend so have plenty of time to watch for any trends in future solutions. Temps look to remain near seasonal norms in the mid to upper 80s for most areas. Baker AVIATION... 18Z Update... Scattered afternoon/evening convection expected this afternoon and tomorrow. Convection initiation has been starting a little early ~16-17z for the past few days, so have tried to keep that similar timing. TSRA chances are a little more likely 17-18z to about 23-00z. Winds will remain on the west side and mainly aob 10kt. //ATL Confidence...18Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 69 87 / 20 40 40 50 Atlanta 71 87 71 86 / 30 50 40 50 Blairsville 64 83 65 82 / 30 50 30 50 Cartersville 68 87 69 87 / 30 40 30 50 Columbus 72 89 72 89 / 30 40 30 50 Gainesville 70 87 69 84 / 30 40 30 50 Macon 71 90 70 89 / 30 40 30 50 Rome 69 88 70 88 / 30 40 30 50 Peachtree City 69 88 70 87 / 30 40 40 50 Vidalia 73 90 72 90 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31 AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 10:30 AM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1030 AM EDT Sun Jun 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1030 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon and into this evening. A few storms could be strong to severe, with the main hazards being gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 10, 2:42 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EDT SUN JUN 10 2018
GAZ003-004-101915-
Whitfield GA-Catoosa GA-
242 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD AND CATOOSA COUNTIES
UNTIL 315 PM EDT...
At 242 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Wood Station, Rocky Face, Blue Spring, Mill Creek, Boynton, Beaumont
and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3493 8489 3467 8499 3470 8505 3472 8505
3472 8511 3474 8516 3477 8515 3477 8516
3478 8516 3478 8520 3485 8520 3486 8525
3496 8521
TIME...MOT...LOC 1842Z 287DEG 11KT 3486 8517
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 3:30 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT SUN JUN 10 2018
GAZ053-102000-
Coweta GA-
330 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA COUNTY UNTIL 400
PM EDT...
At 328 PM EDT...a strong thunderstorm was over Handy, or 7 miles west
of Newnan...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Grantville, Whitesburg, Moreland, East Newnan, Plant Yates,
Arnco-Sargent, Thomas Crossroads, Powers Crossroads, Handy and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3345 8497 3344 8494 3345 8492 3348 8490
3344 8463 3322 8477 3322 8485 3319 8486
3320 8487 3322 8486 3323 8490 3326 8495
3328 8495 3328 8496 3340 8501
TIME...MOT...LOC 1928Z 305DEG 7KT 3337 8493
HAIL...0.25IN
WIND...50MPHLocal storm report, Jun 10, 3:50 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 N HANDY 33.39N 84.97W
06/10/2018 COWETA GA 911 CALL CENTER
A RADAR INDICATED DOWNBURST IN WESTERN COWETA COUNTY
BLEW DOWN 2 TREES NEAR BUD DAVIS RD AND HEWLETTE SOUTH
RD. THE TREES FELL ONTO A POWERPOLE WHICH THEN CAUGHT
FIRE.
&&
EVENT NUMBER FFC1800312
THIEMSpecial weather statement, Jun 10, 3:56 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT SUN JUN 10 2018
GAZ002-004-005-007-011-012-019-102045-
Chattooga GA-Gilmer GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
356 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
GILMER...SOUTHEASTERN WHITFIELD...SOUTHEASTERN WALKER...GORDON...
SOUTHERN MURRAY AND FLOYD COUNTIES UNTIL 445 PM EDT...
At 356 PM EDT...a line of strong thunderstorms was along a line
extending from near Chatsworth to Summerville...and moving southeast
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Calhoun, Summerville, Chatsworth, Ellijay, Trion, East
Ellijay, Resaca, Plainville, Lyerly, Menlo, Subligna, Redbud, Lake
Marvin, Coosa, Oakman, Fort Mountain State Park, James H. Floyd State
Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3480 8474 3469 8433 3422 8541 3438 8548
3449 8550
TIME...MOT...LOC 1956Z 297DEG 14KT 3474 8475 3448 8538
WIND...40MPHLocal storm report, Jun 10, 4:06 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 1 E STATE LINE PARK 33.02N 85.19W
06/10/2018 TROUP GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON ABBOTTSFORD RD, SOUTH OF
ABBOTTSFORD NEAR WEST POINT LAKE.
&&
EVENT NUMBER FFC1800313
THIEMSpecial weather statement, Jun 10, 4:19 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT SUN JUN 10 2018
GAZ080-091-092-102100-
Schley GA-Taylor GA-Marion GA-
419 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL 500 PM
EDT...
At 419 PM EDT...a strong thunderstorm was over Mauk, or 10 miles west
of Butler. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Rupert, Charing, Howard, Tazewell and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3229 8445 3251 8455 3256 8448 3256 8441
3261 8441 3263 8438 3251 8415
TIME...MOT...LOC 2019Z 318DEG 4KT 3252 8442
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:25 AM EDT | Special Weather Statement | FFC | Wilkes | 50 min |
| Jun 10, 2:05 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 10, 2:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jun 10, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jun 10, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 10, 2:40 PM EDT | Special Weather Statement | FFC | Dawson, Hall, Lumpkin | 35 min |
| Jun 10, 2:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jun 10, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 30 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 10, 3:56 PM EDT | Special Weather Statement | FFC | Chattooga, Gilmer, Gordon, Murray | 49 min |
| Jun 10, 4:19 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | FFC | Henry | 43 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 52 min |
| Jun 10, 4:55 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| Jun 10, 5:10 PM EDT | Special Weather Statement | FFC | Stewart | 50 min |
| Jun 10, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Jun 10, 5:40 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Jun 10, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 36 min |
| Jun 10, 6:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jun 10, 6:20 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jun 10, 6:40 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Jun 10, 6:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 10, 6:51 PM EDT | Special Weather Statement | FFC | Hall | 39 min |
| Jun 10, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.